Pennsylvania, 2013

Damaging Winds in Pennsylvania, June 26, 2013

June 26, 2013 · NWS CTP · 6 events in 2 counties and zones

A small cluster of thunderstorms advancing east-southeastward from the central ridge/valley region became severe as it reached the lower Susquehanna Valley during the late afternoon and early evening. This cluster of storms produced damaging winds from the Harrisburg metro area to just north of Lancaster city.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A small cluster of thunderstorms advancing east-southeastward from the central ridge/valley region became severe as it reached the lower Susquehanna Valley during the late afternoon and early evening. This cluster of storms produced damaging winds from the Harrisburg metro area to just north of Lancaster city.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 26, 3:06 PM EST, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 26, 3:06 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
406 PM EDT WED JUN 26 2013

.SYNOPSIS...
A SERIES OF UPPER LEVEL WAVES DIVING DOWN THE FRONT-SIDE OF
INTENSIFYING FOUR CORNERS RIDGE WILL CARVE OUT AN UNSEASONABLY
DEEP TROUGH OVER THE GREAT LAKES REGION THROUGH THE END OF THE
WEEK. THIS PATTERN WILL FEATURE SLIGHTLY COOLER TEMPERATURES AND
SEVERAL OPPORTUNITIES FOR RAINFALL...SOME OF WHICH MAY BE LOCALLY
HEAVY. THE UNSETTLED WEATHER REGIME WILL LIKELY PERSIST INTO THE
FIRST WEEK OF JULY BEFORE THE UPPER TROUGH AXIS SLOWLY MIGRATES
WESTWARD INTO THE UPPER MIDWEST.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LIMITED HEATING IS PROMOTING SOME PERCOLATION MAINLY TO THE WEST
AND SOUTH OF MY CWA...BUT MOST ACTIVITY WITHIN MY FORECAST AREA
BORDERS ARE SEEING ISOLATED LIGHT SHOWER ACTIVITY. FAR SOUTHEAST
HAS WARMED INTO THE MID 80S WITH DEWPOINTS IN THE UPPER 60S...
AND APPEARS MOST SUSCEPTIBLE TO INITIATION OF DEEPER CONVECTION AS
THE MCV TRACKS INTO THE SOUTH CENTRAL MOUNTAIN REGION LATE THIS
AFTERNOON AND EVENING.

SPLIT UPPER FLOW OVER THE OHIO VALLEY AND WEAK SFC RIDGE AXIS
OVER WESTERN PA PRODUCED A WEAK SUBSIDENCE INVERSION WHICH HAS
FLATTENED CU AND STRATOCU INTO A NEARLY SOLID BKN-OVC OVER ALL BUT
PORTIONS OF THE SOUTH CENTRAL MOUNTAINS AND LOWER SUSQ THIS
MORNING. BOUNDARY LAYER WINDS AND SHEAR ARE MUCH LIGHTER THAN 24
HOURS AGO...BUT TRIGGERS ARE AVAILABLE FOR AREAS THAT SEE ENOUGH
SUN BREAKS AND HEATING THIS AFTERNOON.

NEAR-TERM MODELS PROG THE MCV OVER THE S CENTRAL MOUNTAINS THIS
EVENING WITH JUICY 1.85" PW TO WORK WITH...AND LEE TROFFING OVER
EASTERN HALF OF THE AREA. DESPITE DECREASED INSOLATION...STILL
EXPECT SCATTERED COVERAGE OF CONVECTION IN THOSE AREAS AND
LOCALLY HEAVY DOWNPOURS FROM CELLS THIS AFTERNOON AND EVENING.

MUCAPES WOULD SOAR INTO THE 1200 TO 1600 J/KG RANGE OVER S CENTRAL
AND SOUTHEAST AREAS WITH SUFFICIENT SUNSHINE...SO THERE IS STILL
POTENTIAL IS THERE FOR SOME SVR STORMS AND LCLY HEAVY TO PERHAPS
PRODUCE EXCESSIVE CONVECTIVE RAINS. AFTER CONVECTION DECREASES AND
WEAKENS LATE TONIGHT...IT APPEARS THE OVERNIGHT WILL LARGELY BE
QUIET UNLIKE LAST NIGHT. EYES WILL SHIFT TO THE WEST AS A
POTENTIAL HEAVY RAIN MAKER FOR CENTRAL PA MOVES THROUGH THE OHIO
VALLEY AND INTO WESTERN PA BY THU MORNING.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
SURGE OF SUBTROPICAL MOISTURE AND FAVORABLE LARGE SCALE FORCING
WILL PUT THE REGION UNDER THE GUN FOR LOCALLY HEAVY SHOWERS AND
THUNDERSTORMS...WITH 2.0" PW OR GREATER INDICATED BY OPERATIONAL
RUNS AND ENSEMBLES THU AFTERNOON. HEAVIER RAINFALL ON TUESDAY
NIGHT OVER PBZ AREA PROMPTED ISSUANCE OF FFA FOR AREAS BORDERING
MY WESTERN COUNTIES. HEAVY RAIN THREAT OVER CENTRAL PA IS THERE...
BUT LOCAL 1 TO 2 INCH AMOUNTS OVER THE WEST AND LESS THAN 0.5"
AMOUNTS ACROSS MY EAST LEAVES US WITH HIGHER FFG GUIDANCE ON THU.
LOCATION OF HEAVIEST RAINFALL IS STILL IN QUESTION...PW ANOMALIES
SUGGEST SOUTH CENTRAL AND SOUTHEAST STAND THE GREAT CHANCE OF
SEEING EXCESSIVE RAINFALL...BUT THESE AREAS HAVE BEEN RELATIVELY
DRIER THAN THE REST OF MY CWA OVER THE LAST 24-48 HOURS. THEREFORE
CONFIDENCE ON PLACEMENT IS LOW AT THIS TIME...BUT WILL CONTINUE TO
HIGHLIGHT THE HEAVY RAIN THREAT IN THE HWO PRODUCT AND HAVE ADDED
HEAVY RAINFALL TO THUNDERSTORM WORDING FOR THE DAYTIME PERIOD
THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...

UPPER LEVEL TROUGH MOVING A MID AND LOW LEVEL LOW THROUGH THE
REGION TOMORROW AFTERNOON AND EVENING.  HGT FALLS ASSOCD WITH THE
AMPLIFYING TROUGH WILL RESULT IN A STRENGTHENING SFC LOW LIFTING
NEWD FM OH ACRS CNTRL PA INTO UPSTATE NY BY FRIDAY. IT APPEARS
THIS LOW WILL BE ACCOMPANIED BY A MESOSCALE CONVECTIVE COMPLEX
/MCC/ THAT WILL MOVE TO THE NORTHEAST LATE THURSDAY. THE GUIDANCE
SLIGHTLY DIVERGES ON THE TIMING/TRACK OF THE MCC BUT THE BIGGEST
DIVERGENCE IS IN THE QPF LOCATION AND AMOUNT. THE EC AND GFS KEEP
THE HIGHEST PRECIPITATION ALONG THE NW MTNS AND ALONG THE FRONTAL
BOUNDARY THAT DEVELOPS ACROSS THE NORTHERN TWO-THIRDS OF THE
STATE. THE NAM BRINGS 1.5 INCHES OF PRECIP FROM THE SOUTHWEST TO
THE NORTHEAST ACROSS PA. HAVE LEFT BROAD POPS AND QPF AMOUNTS
ACROSS THE NORTHERN PORTION OF THE CWA. EXPECT MORE WIDESPREAD
PRECIPITATION WITH THIS EVENT.

A BROAD CYCLONIC/NWLY MID-UPPER FLOW WILL BE IN PLACE BY DAY 3/FRI
WITH A UNSEASONABLY LOW/BELOW NORMAL HGTS COVERING MUCH OF THE ERN
U.S. THIS PATTERN IS TYPICALLY FAVORABLE FOR DIURNAL CONVECTION
GIVEN RELATIVELY STEEP LAPSE RATES/COLD TEMPS ALOFT. TRAILING
ENERGY DIGGING INTO THE BACK-SIDE OF THE MEAN TROUGH WILL SUPPORT
UNSETTLED CONDS...BUT LIMITED MSTR/NEAR NORMAL PWATS SHOULD HELP
CONTAIN BASIN AVG RAFL AMTS. DAY/NIGHTTIME TEMPS WILL FALL BACK
NEAR OR PERHAPS SLIGHTLY BELOW LATE JUNE NORMALS.

THE 26/12Z GLOBAL NUMERICAL MODEL AND ENSEMBLE GUIDANCE CONTINUE TO
SHOW GOOD AGREEMENT CONCERNING THE LARGE SCALE PATTERN THROUGH THE
MEDIUM RANGE AND EXTENDED FCST PERIOD. THESE DATA SHOW A GRADUAL
WWD MIGRATION OR RETROGRESSION OF THE AMPLIFIED TROUGH- RIDGE
TROUGH-RIDGE CONFIGURATION FROM THE NERN PACIFIC/GREAT BASIN/GREAT
LAKES/WRN ATLC.

THE SLIGHTLY COOLER AND UNSETTLED SENSIBLE WEATHER TREND
INITIATING FROM THE MID-LATE WEEK PERIOD IS EXPECTED TO CONTINUE
THRU THE WEEKEND AND INTO NEXT WEEK. IN THE MEDIUM RANGE FCST THERE IS
THE SLIGHT WWD SHIFT IN THE MEAN TROUGH AXIS...WHICH WOULD ALLOW
WARMER...MORE HUMID AIR EAST OF THE APPLCHNS TO RETURN TO THE AREA
EARLY NEXT WEEK. A NEARLY-STATIONARY N-S FRONTAL ZONE ALONG THE
ERN FLANKS OF THE UPPER-LEVEL TROUGH /CENTERED INVOF 90W/ STILL
LOOKS TO BE ACTIVE AND PROVIDES A FOCUS FOR SHOWERS/TSTMS. OVERALL
MADE ONLY MINOR CHANGES TO THE PREVIOUS FCST.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
VFR CONDS PREVAILING SOUTHEAST WITH MOSTLY MVFR CIGS WEST AND
NORTH THIS AFTERNOON. A RETURN OF LOWERED CONDS IN SCT SHRA/TSRA
THIS AFTERNOON AND EVE IS EXPECTED...ESPECIALLY SOUTH. THIS WILL
LEAD TO POTENTIAL EARLY MORNING FOG DEVELOPMENT BETWEEN 08Z AND
13Z. MORE WIDESPREAD MVFR AND EVEN IFR CIGS ARE EXPECTED THU WITH
LOCALLY HEAVY RAINFALL AND CBS LIKELY AT ALL AIRFIELDS.

OUTLOOK...
THU...AREAS OF AM MVFR FOG/HAZE POSS. NUMEROUS SHOWERS
AND THUNDERSTORMS.

FRI-SUN...MORE ORGANIZED SHOWERS/TSRA FRIDAY THROUGH
SUNDAY...ESPECIALLY ACROSS THE EASTERN HALF OF THE STATE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DEVOIR
NEAR TERM...DEVOIR
SHORT TERM...DEVOIR
LONG TERM...CERU/STEINBUGL
AVIATION...DEVOIR/GARTNER/MARTIN
Hazardous weather outlook, Jun 26, 4:41 AM EST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
541 AM EDT WED JUN 26 2013

PAZ004>006-010-011-270945-
WARREN-MCKEAN-POTTER-ELK-CAMERON-
541 AM EDT WED JUN 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS AN ELEVATED RISK OF SEVERE THUNDERSTORMS TODAY WITH THE
PRIMARY THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAVY RAINFALL IS POSSIBLE ON THURSDAY WHICH MAY CAUSE LOCALIZED
FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ012-017>019-024>028-033>037-041-042-045-046-049>053-056>059-
063>066-270945-
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-
SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
541 AM EDT WED JUN 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS AN ELEVATED RISK OF SEVERE THUNDERSTORMS TODAY WITH THE
PRIMARY THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY
CONTAINING GUSTY WINDS AND HAIL. LOCALIZED HEAVY RAINFALL AND
FLOODING ARE ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 26, 10:35 AM EST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1135 AM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     2 S PORT TREVERTON      40.68N  76.88W
06/25/2013                   NORTHUMBERLAND     PA   SOCIAL MEDIA

            TREES REPORTED DOWN.

0215 PM     TSTM WND DMG     2 S PORT TREVERTON      40.68N  76.88W
06/25/2013                   NORTHUMBERLAND     PA   PUBLIC

            TREES DOWN ON HOMES.

0224 PM     TSTM WND DMG     1 N BERRYSBURG          40.62N  76.81W
06/25/2013                   DAUPHIN            PA   911 CALL CENTER

            TREE DOWN ON CARS AND WIRES TORN FROM A HOME IN MIFFLIN
            TWP.

0229 PM     TSTM WND DMG     GRATZ                   40.61N  76.72W
06/25/2013                   DAUPHIN            PA   911 CALL CENTER

            TREE DOWN ACROSS ROAD NEAR THE INTERSECTION OF ROUTE 25
            AND SPECKTOWN RD.

0237 PM     TSTM WND DMG     LIVERPOOL               40.57N  76.99W
06/25/2013                   PERRY              PA   SOCIAL MEDIA

            WIRES DOWN

0547 PM     TSTM WND DMG     TIDIOUTE                41.68N  79.40W
06/25/2013                   WARREN             PA   NWS OFFICE

            TREES REPORTED DOWN NEAR TIDIOUTE.

0630 PM     TSTM WND DMG     JOHNSONBURG             41.49N  78.68W
06/25/2013                   ELK                PA   911 CALL CENTER

            TREES DOWN COUNTYWIDE.

0634 PM     TSTM WND DMG     RIDGWAY                 41.43N  78.73W
06/25/2013                   ELK                PA   911 CALL CENTER

            TREES DOWN

0636 PM     TSTM WND DMG     RIDGWAY                 41.43N  78.73W
06/25/2013                   ELK                PA   SOCIAL MEDIA

            ROOF BLOWN OFF DUGOUT

0657 PM     TSTM WND DMG     SHAWVILLE               41.07N  78.36W
06/25/2013                   CLEARFIELD         PA   911 CALL CENTER

            TREES AND WIRES DOWN

0730 PM     TSTM WND DMG     JOHNSTOWN               40.33N  78.92W
06/25/2013                   CAMBRIA            PA   911 CALL CENTER

            TREES DOWN COUNTYWIDE.

0735 PM     TSTM WND DMG     BELLEFONTE              40.91N  77.77W
06/25/2013                   CENTRE             PA   SOCIAL MEDIA

            TREES REPORTED DOWN.

0739 PM     TSTM WND DMG     ALTOONA                 40.51N  78.40W
06/25/2013                   BLAIR              PA   SOCIAL MEDIA

            TREES REPORTED DOWN.

0753 PM     TSTM WND DMG     WILLIAMSBURG            40.46N  78.21W
06/25/2013                   BLAIR              PA   SOCIAL MEDIA

            TREES REPORTED DOWN.

0758 PM     TSTM WND DMG     HUNTINGDON              40.50N  78.01W
06/25/2013                   HUNTINGDON         PA   911 CALL CENTER

            TREES DOWN COUNTYWIDE.

0807 PM     TSTM WND DMG     LEWISTOWN               40.60N  77.57W
06/25/2013                   MIFFLIN            PA   911 CALL CENTER

            TREES DOWN COUNTYWIDE.

0807 PM     TSTM WND DMG     SOMERSET                40.01N  79.08W
06/25/2013                   SOMERSET           PA   911 CALL CENTER

            TREES DOWN COUNTYWIDE...MOST NUMEROUS ACROSS NORTHERN
            AND CENTRAL PORTIONS.

0816 PM     TSTM WND DMG     BEDFORD                 40.01N  78.50W
06/25/2013                   BEDFORD            PA   911 CALL CENTER

            TREES DOWN COUNTYWIDE...MOST NUMEROUS ACROSS NORTHERN
            AND CENTRAL PORTIONS.

0825 PM     TSTM WND DMG     MIDDLEBURG              40.79N  77.05W
06/25/2013                   SNYDER             PA   911 CALL CENTER

            TREES DOWN COUNTYWIDE...MOST NUMEROUS ACROSS WESTERN
            PORTION OF COUNTY.

0834 PM     TSTM WND DMG     SPRING RUN              40.14N  77.77W
06/25/2013                   FRANKLIN           PA   PUBLIC

            TREES DOWN AND A SHED DESTROYED.

0845 PM     TSTM WND DMG     1 N MILLERSBURG         40.56N  76.96W
06/25/2013                   DAUPHIN            PA   TRAINED SPOTTER

            TREE AND WIRES REPORTED DOWN IN UPPER PAXTON TWP.

0857 PM     TSTM WND DMG     CARLISLE                40.20N  77.20W
06/25/2013                   CUMBERLAND         PA   911 CALL CENTER

            TREES DOWN SPORADICALLY ACROSS CUMBERLAND COUNTY.

0910 PM     TSTM WND DMG     HARRISBURG              40.28N  76.88W
06/25/2013                   DAUPHIN            PA   911 CALL CENTER

            TREES DOWN SPORADICALLY ACROSS DAUPHIN COUNTY.

0920 PM     TSTM WND DMG     MIDDLETOWN              40.20N  76.73W
06/25/2013                   DAUPHIN            PA   SOCIAL MEDIA

            TREES REPORTED DOWN NEAR THE PENN STATE HARRISBURG
            CAMPUS.

0920 PM     TSTM WND DMG     2 S CASHTOWN            39.85N  77.34W
06/25/2013                   ADAMS              PA   PEMA

            TREES REPORTED DOWN NEAR ORTANNA.

0938 PM     TSTM WND DMG     2 E PINE GROVE          40.55N  76.35W
06/25/2013                   SCHUYLKILL         PA   911 CALL CENTER

            TREES DOWN

0938 PM     TSTM WND DMG     SCHUYLKILL HAVEN        40.63N  76.17W
06/25/2013                   SCHUYLKILL         PA   911 CALL CENTER

            TREES DOWN

0945 PM     TSTM WND DMG     2 E HALLAM              40.00N  76.57W
06/25/2013                   YORK               PA   TRAINED SPOTTER

            TREES REPORTED DOWN AND SOME ROAD CLOSURES.

1010 PM     TSTM WND DMG     WILLOW STREET           39.98N  76.27W
06/25/2013                   LANCASTER          PA   EMERGENCY MNGR

            TREES DOWN

1016 PM     TSTM WND DMG     REFTON                  39.95N  76.23W
06/25/2013                   LANCASTER          PA   EMERGENCY MNGR

            TREES DOWN

&&

EVENT NUMBER CTP1300152 CTP1300153 CTP1300149 CTP1300150 CTP1300148
CTP1300151 CTP1300154 CTP1300176 CTP1300177 CTP1300175 CTP1300156
CTP1300164 CTP1300165 CTP1300155 CTP1300158 CTP1300157 CTP1300159
CTP1300160 CTP1300161 CTP1300166 CTP1300170 CTP1300162 CTP1300163
CTP1300167 CTP1300169 CTP1300173 CTP1300174 CTP1300168 CTP1300171
CTP1300172

COLBERT
Special weather statement, Jun 26, 3:50 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
450 PM EDT WED JUN 26 2013

PAZ056-057-059-063-262145-
CUMBERLAND PA-DAUPHIN PA-LEBANON PA-PERRY PA-
450 PM EDT WED JUN 26 2013

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PERRY...
NORTHEASTERN CUMBERLAND...SOUTHERN DAUPHIN AND WESTERN LEBANON
COUNTIES...

AT 448 PM EDT...A STRONG THUNDERSTORM WAS NEAR WERTZVILLE...MOVING
EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT ENOLA...ROCKVILLE...PROGRESS...COLONIAL
PARK...SKYLINE VIEW AND HERSHEY.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... HARRISBURG INTERNATIONAL
AIRPORT...HERSHEY PARK...CITY ISLAND...PENN STATE COLLEGE OF MEDICINE
AND PENN STATE HARRISBURG.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 246 AND 263...I-78 BETWEEN
MILE MARKERS 0 AND 1...I-81 BETWEEN MILE MARKERS 53 AND 89...I-83
BETWEEN MILE MARKERS 40 AND 50...I-283.

LAT...LON 4020 7680 4020 7682 4022 7684 4021 7689
      4022 7690 4021 7691 4023 7712 4041 7712
      4044 7649 4022 7650 4018 7662

FORECASTER: MARTIN

The radar

The State College radar (KCCX), 119 km away, was scanning. The volume nearest the first event began at 21:10 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dauphin

When
June 26, 4:12 PM EST
Where
Dauphin County, 0.87 mi NW of Harrisburg
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.280, -76.880

Thunderstorm winds estimated near 60 mph knocked down trees in Harrisburg.

Thunderstorm Wind, Dauphin

When
June 26, 4:13 PM EST
Where
Dauphin County, 0.87 mi SW of Glenwood
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
40.290, -76.840

Thunderstorm winds estimated near 60 mph knocked down trees near Progress.

Thunderstorm Wind, Dauphin

When
June 26, 4:15 PM EST
Where
Dauphin County, 0.69 mi S of Paxtang
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
40.260, -76.830

Thunderstorm winds estimated near 60 mph knocked down trees near Paxtang.

Thunderstorm Wind, Dauphin

When
June 26, 4:23 PM EST
Where
Dauphin County, 0.87 mi SW of Highspire
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
40.210, -76.790

Thunderstorm winds estimated near 60 mph knocked down trees in Highspire.

Thunderstorm Wind, Lancaster

When
June 26, 5:12 PM EST
Where
Lancaster County, East Petersburg
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.100, -76.350

Thunderstorm winds estimated near 60 mph knocked down utility wires in East Petersburg.

Thunderstorm Wind, Lancaster

When
June 26, 5:22 PM EST
Where
Lancaster County, 0.72 mi SSW of Lancaster
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
40.061, -76.306

Thunderstorm winds estimated near 60 mph knocked down trees near the intersection of Lititz and Oregon Pikes.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2013Every state in 2013This day in weather historyWarnings in Pennsylvania, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 450552, 450553, 450554, 450556, 450555, 450557.